MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; SEE H.10

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; SEE H.10
Model Number 221716
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd bbl¿ trypticase¿ soy broth that there was contamination.The following information was provided by the initial reporter: customer states 2 shipments were received contaminated: lot #s 2244933 and 2272714.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Common device name: culture media, non-selective and non-differential.(b)(6).
 
Additional Manufacturer Narrative
H6.Investigation summary: material 221716 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.Batch 2244933.The batch history record review for batch 2244933 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing was satisfactory at the time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed and no other complaints were received on this batch.Retention samples from batch 2244933 (10 tubes) were available for inspection.No media defects or evidence of contamination was observed in 10/10 retention samples.All retention tubes had the expected appearance for this product of light to medium light yellow, trace hazy to clear.For investigation, two retention tubes went into incubation.One tube was placed in 20-25-degree celsius incubation, and one tube was placed in 33-37-degrees celsius incubation.At the end of a seven-day incubation period no microbial growth was observed in 2/2 incubated retention tubes.Batch 2272714.The batch history record review for batch 2272714 was satisfactory per internal procedures.Formulation, filling, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing was satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed and no other complaints were received on this batch.Retention samples from batch 2272714 (10 tubes) were available for inspection.No cap, tube, or media defects were observed in 10/10 retention samples.All retentions tubes had the expected appearance for this product of light to medium light yellow, trace hazy to clear.For investigation, two retention tubes went into incubation.One tube was placed in 20-25-degree celsius incubation and one tube was placed in 33-37-degrees celsius incubation.At the end of a seven-day incubation period no microbial growth was observed in 2/2 incubated retention tubes.No photos were received to assist with the investigation.No returns were received to assist with the investigation.The complaint cannot be confirmed for either batch for contamination.
 
Event or Problem Description

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16108860
Report Number1119779-2023-00003
Device Sequence Number7654253
Product Code JSG
UDI-Device Identifier30382902217160
UDI-Public30382902217160
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2024
Device Model Number221716
Device Catalogue Number221716
Device Lot Number2244933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown